Pennsylvania, 2003

Flooding in Pennsylvania, June 7 to 8, 2003

June 7 to 8, 2003 · NWS CTP · 2 events in 2 counties and zones

0 feet. 6 feet at 21:45 EST on the 7th, then fell below flood stage at 01:30 EST on the 8th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Heavy rainfall caused Yellow Breeches Creek at Camp Hill to exceed its flood stage of 7.0 feet. The creek exceeded flood stage at 17:15 EST on Saturday June 7th, crested at 7.6 feet at 21:45 EST on the 7th, then fell below flood stage at 01:30 EST on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 7, 2:00 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 7, 2:00 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT SAT JUN 7 2003

DREARY WX WILL CONTINUE TONIGHT WITH CLOUDY SKIES...AREAS OF FOG
REDEVELOPING AND SOME AREAS OF DRIZZLE AS CWA REMAINS UNDER BROAD
CYCLONIC FLOW AND WEAK LIFT. BACK EDGE OF RAIN SHIELD ALMOST
COMPLETELY EAST OF CWA. STEADY LIGHT RAIN LINGERS OVER LOWER SUSQ
VALLEY ATTM BUT THIS WILL COME TO AN END WITHIN THE NEXT 2 HOURS OR
SO. WILL HANG ON TO CHANCE SHOWERS THERE THIS EVENING...OTHERWISE
CLOUDY CONDS WITH PATCHY FOG AND SOME DRIZZLE WILL PREVAIL CWA WIDE.

WITH STEADY PCPN MAINLY OVER...WILL LOWER FLOOD WATCH. LOCALLY SMALL
CREEKS AND STREAMS ARE RESPONDING TO TODAYS RAIN. WILL COVER WITH
FLS AND APPROPRIATE RIVER PRODUCTS.

CLOUDY/FOGGY START ON SUN WILL GIVE WAY TO SOME AFTN SUN AND WARMER
TEMPS THAN TODAY. WEAK SHORTWAVE/AREA OF SFC CONVERGENCE COMES
ACROSS THE CWA SUN AFTN AND MAY BE ENOUGH TO FORCE SOME SCT
SHOWERS...MAINLY NW.

HPC MDM RNG PROGS SHOW GOOD CHANCES FOR RELATIVELY DRY WEATHER TUE
AND THUR. FROPA WED WILL BRING THREAT OF SHOWERS/TSTMS. WARM
FRONT LIFTS N INTO REGION FOR FRI AND SAT WITH CHANCE OF MORE
SHOWERS. THANKS FOR COLLAB PBZ/LWX.

.CTP...NONE.

GARTNER
Hazardous weather outlook, Jun 7, 4:51 AM EST, 12 hours 24 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-071145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 AM EDT SAT JUN 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

LOW PRESSURE LOCATED OVER TENNESSEE AT DAYBREAK TODAY WILL MOVE
NORTHEAST ALONG THE APPALACHIAN MOUNTAIN CHAIN...BRINGING WITH IT A
LARGE AREA OF HEAVY RAIN. RAINFALL AMOUNTS OF 1 TO 2 INCHES...
COMBINED WITH THE VERY WET CONDITIONS OVER THE PAST FEW WEEKS WILL
RESULT IN AT LEAST SOME MINOR FLOODING OF STREAMS...AND POOR
DRAINAGE AREAS.

SIGNIFICANT RISES...WILL ALSO OCCUR ON MANY OF THE LARGER STREAMS
AND RIVERS...AND SOME OF THEM COULD REACH NEAR...OR JUST ABOVE
BANKFULL BEGINNING LATE TODAY.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL CROSS THE COMMONWEALTH LATE SUNDAY NIGHT.
AHEAD OF THIS FRONT...WARMER AND MORE UNSTABLE AIR MOVING INTO THE
STATE FROM THE SOUTHWEST WILL KICK OFF SCATTERED SHOWERS AND
THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME STRONG...WITH GUSTY
WIND AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

SPOTTERS...PLEASE RELAY REPORTS OF FLOODING...OR RAINFALL IN EXCESS
OF 1.5 INCHES.

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Cumberland

When
June 7, 5:15 PM EST to June 8, 1:30 AM EST
Where
Cumberland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.164, -77.266 (the zone’s center; the record gives no point)

Flood, York

When
June 7, 5:15 PM EST to June 8, 1:30 AM EST
Where
York forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359939, 5359940.